MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® S URETHRAL SUPPORT SYSTEM SUPRAPUBIC

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® S URETHRAL SUPPORT SYSTEM SUPRAPUBIC
Model Number BRD200S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Anemia (1706); Arthritis (1723); Asthma (1726); Biliary Cirrhosis (1736); Bronchitis (1752); Cyst(s) (1800); Dyspnea (1816); Fatigue (1849); Micturition Urgency (1871); Headache (1880); High Blood Pressure/ Hypertension (1908); Muscle Weakness/Atrophy (1967); Pain (1994); Sepsis (2067); Urinary Retention (2119); Urinary Tract Infection (2120); Dizziness (2194); Urinary Frequency / Polyuria (2275); Anxiety (2328); Discomfort (2330); Arthralgia (2355); Depression (2361); Respiratory Tract Infection (2420); Obstruction/Occlusion (2422); Post Operative Wound Infection (2446); Sleep Dysfunction (2517); Dysuria (2684); Cancer (3262); Constipation (3274); Alteration in Body Temperature (4568); Urinary Incontinence (4572); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any non-conforming unit.Event described could not be confirmed as a manufacturing related issue.The alleged event is most likely associated with possible procedural/surgical complications.The ifu currently addresses potential risks associated with surgically implantable materials which states the following: precautions: the usual precautions associated with urological procedures should be followed: based on physician experience and training, a thorough assessment of each patient should be made to determine their suitability for the implant procedure.Additional consideration should be given to use of the implant in patients with a compromised immune system, any condition that would compromise healing, or any patient with a history of prior abdominal or pelvic surgeries.Consideration should also be given to the ability of the patient to tolerate the surgical procedure.Accepted surgical practice and precautions must be followed for the management of contaminated or infected wound sites, when the align® urethral support system is used.Postoperative bleeding may occur in some patients and must be controlled prior to patient release.The implant procedure requires diligent attention to anatomical structures and care to avoid puncture of large vessels, nerves, bladder, bowel, urethra and any viscera, during introducer passage.Cystoscopy should be performed to confirm bladder integrity or recognize a bladder perforation.Due to anatomical distortion that can be caused by pelvic organ prolapse, if the patient requires cystocele repair, it should be performed prior to the implantation of the sub-urethral sling.Proper placement of the sling implant at mid-urethra requires that it lie flat with minimal or no tension under the urethra.The align® urethral support system is intended as a single-use device.Do not re-sterilize any portion of the align® urethral support system.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Patients should be advised that pregnancy following a mesh sling implant procedure may negatively affect the success of the previous implant procedure and incontinence may recur.The safety and effectiveness of the align® urethral support system implant procedure has not been established for the treatment of stress urinary incontinence in males or children under the age of 18.Check the integrity of the packaging before use.Do not use the align® urethral support system if the packaging is opened or damaged.As for any implantable material, it is recommended to open the package at the time of implantation.Post-operatively the patient should be advised to refrain from heavy lifting, exercise (e.G.Cycling, jogging) and/or intercourse until the physician determines it is suitable for the patient to return to normal activities.Adverse events: complications associated with the proper implantation of the align® urethral support system may include, but are not limited to: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding dysfunctions.These conditions may be associated with overcorrection/too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of incontinence.(b)(4).
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.Additional information has been requested, but not yet received.Per additional information received on 22nov2021, the patient has experienced abdominal pain, redness of the wound, tenderness to touch, low grade temperature, discomfort, swelling, acute sinusitis, acute upper respiratory infection, arthritis, chronic back pain, bronchitis, chronic cystitis, cystourethrocele, depression with anxiety, diabetes mellitus, dizziness, dysuria, edema, fatigue, gait disturbance, gastroesophageal reflux disease, headache, hyperlipidemia, essential hypertension, asthma, joint and hip pain, menopausal symptoms, midline cystocele, osteoarthritis, postmenopausal atrophic vaginitis, rectocele, sepsis, shortness of breath, skin disorder, wound infection, urinary incontinence, urinary tract infection, vaginitis due to candida albicans, urinary frequency and urgency, nocturia, bilateral lower pelvic pain, smelly urine, cough, obesity, proctocele without uterine prolapse, urinary retention, incomplete emptying of bladder, weakness in extremities, difficulty while urination, muscle aches, arthralgias, iron deficiency anemia, arthropathy, lumbar spondylosis, thyroid problems, contusion of buttock, cancer, sleep disturbances, easy bruising, speech problems, urge incontinence, difficulty in voiding, fibromyalgia, cirrhosis, constipation, diverticulitis, hemorrhoids, sling migration to the bladder neck area which caused the urinary obstruction and required additional surgical and non-surgical interventions.

Brand Name
ALIGN® S URETHRAL SUPPORT SYSTEM SUPRAPUBIC
Common Device Name
ALIGN® S URETHRAL SUPPORT SYSTEM SUPRAPUBIC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key12959351
Report Number1018233-2021-80111
Device Sequence Number1792862
Product Code OTN
UDI-Device Identifier00801741016189
UDI-Public(01)00801741016189
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2016
Device Model NumberBRD200S
Device Catalogue NumberBRD200S
Device Lot NumberHUYA1394
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age5 MO
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2021
Initial Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient RaceWhite